RUS  ENG ЖУРНАЛЫ   ПЕРСОНАЛИИ   ОРГАНИЗАЦИИ   КОНФЕРЕНЦИИ   СЕМИНАРЫ   ВИДЕОТЕКА   ЛИЧНЫЙ КАБИНЕТ
Общая информация
Последний выпуск
Архив
Импакт-фактор

Поиск публикаций
Поиск ссылок

RSS
Последний выпуск
Текущие выпуски
Архивные выпуски
Что такое RSS



Regul. Chaotic Dyn.:
Год:
Том:
Выпуск:
Страница:
Найти






Персональный вход:
Логин:
Пароль:
Запомнить пароль
Войти
Забыли пароль?
Регистрация


Regul. Chaotic Dyn., 2018, том 23, выпуск 6, страницы 695–703 (Mi rcd360)  

Embedding the Kepler Problem as a Surface of Revolution

Richard Moeckel

School of Mathematics, University of Minnesota, Minneapolis, MN 55455

Аннотация: Solutions of the planar Kepler problem with fixed energy $h$ determine geodesics of the corresponding Jacobi–Maupertuis metric. This is a Riemannian metric on $\mathbb{R}^2$ if $h\geqslant 0$ or on a disk $\mathcal{D}\subset \mathbb{R}^2$ if $h<0$. The metric is singular at the origin (the collision singularity) and also on the boundary of the disk when $h<0$. The Kepler problem and the corresponding metric are invariant under rotations of the plane and it is natural to wonder whether the metric can be realized as a surface of revolution in $\mathbb{R}^3$ or some other simple space. In this note, we use elementary methods to study the geometry of the Kepler metric and the embedding problem. Embeddings of the metrics with $h\geqslant0$ as surfaces of revolution in $\mathbb{R}^3$ are constructed explicitly but no such embedding exists for $h<0$ due to a problem near the boundary of the disk. We prove a theorem showing that the same problem occurs for every analytic central force potential. Returning to the Kepler metric, we rule out embeddings in the three-sphere or hyperbolic space, but succeed in constructing an embedding in four-dimensional Minkowski spacetime. Indeed, there are many such embeddings.

Ключевые слова: celestial mechanics, Jacobi–Maupertuis metric, surfaces of revolution

Финансовая поддержка Номер гранта
National Science Foundation DMS-1712656
The author was supported by NSF grant DMS-1712656.


DOI: https://doi.org/10.1134/S1560354718060059

Список литературы: PDF файл   HTML файл

Реферативные базы данных:

Тип публикации: Статья
MSC: 70F05, 70F15, 70G45, 53A05, 53C42, 53C80
Поступила в редакцию: 09.08.2018
Язык публикации: английский

Образец цитирования: Richard Moeckel, “Embedding the Kepler Problem as a Surface of Revolution”, Regul. Chaotic Dyn., 23:6 (2018), 695–703

Цитирование в формате AMSBIB
\RBibitem{Moe18}
\by Richard Moeckel
\paper Embedding the Kepler Problem as a Surface of Revolution
\jour Regul. Chaotic Dyn.
\yr 2018
\vol 23
\issue 6
\pages 695--703
\mathnet{http://mi.mathnet.ru/rcd360}
\crossref{https://doi.org/10.1134/S1560354718060059}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000452874500005}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-85058825812}


Образцы ссылок на эту страницу:
  • http://mi.mathnet.ru/rcd360
  • http://mi.mathnet.ru/rus/rcd/v23/i6/p695

    ОТПРАВИТЬ: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Просмотров:
    Эта страница:6
    Литература:3

     
    Обратная связь:
     Пользовательское соглашение  Регистрация  Логотипы © Математический институт им. В. А. Стеклова РАН, 2019